MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Reocclusion (1985); Claudication (2550)
Date of Event 09/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis: the sample was not returned from the user facility; therefore, device evaluation is unable to be performed.A lot history review revealed (b)(4) additional reocclusion complaint was associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the worsening claudication was possibly related to the study device and/or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided will all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 12 months after the index procedure, the patient¿s right sfa vessel was reportedly reoccluded with symptoms of claudication.No additional intervention has been performed at this time.The investigator assessed that the claudication was possibly related to the study device and/or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
The patient underwent a reintervention of the target lesion on (b)(6) 2017.The sample was not returned from the user facility; therefore, device evaluation is unable to be performed.A lot history review revealed 1 additional reocclusion complaint was associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.The actual sample was not received for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed that the worsening claudication was possibly related to the study device and/or procedure.Based on the instructions for use (ifu), the occurrence of reocclusion is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 12 months after the index procedure, the patient¿s right sfa vessel was reportedly reoccluded with symptoms of claudication.No additional intervention has been performed at this time.The investigator assessed that the claudication was possibly related to the study device and/or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.Subsequently, the patient underwent a reintervention of the target lesion on (b)(6) 2017.
 
Additional Manufacturer Narrative
Additional information: relevant tests and lab data added the following: duplex ultrasound imaging on (b)(6)2016, resulting in 50-99% occlusion.Reintervention on (b)(6) 2017.Duplex ultrasound imaging on (b)(6) 2017, resulting in patency.Eval code & desc: results code of "213" was added.Device evaluated by mfr: the conclusion has added the following: "the investigator assessed the occurrence of reocclusion with claudication and determined the reocclusion events were neither device or procedure related, but rather progression of the disease.The investigator also assessed the patient's symptoms of claudication are secondary to the target lesion reocclusion." changed information: the date of event was changed from "on (b)(6) 2017" to "on (b)(6) 2016".The event description was changed from "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 12 months after the index procedure, the patient¿s right sfa vessel was reportedly reoccluded with symptoms of claudication.No additional intervention has been performed at this time.The investigator assessed that the claudication was possibly related to the study device and/or procedure.The sample was discarded by the user facility and not available for further evaluation.No adverse patient effects were reported.Subsequently, the patient underwent a reintervention of the target lesion on (b)(6) 2017." to "it was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 1 month after the index procedure, the patient¿s right sfa vessel was reportedly 50-99% reoccluded via duplex ultrasound (dus) imaging.No reintervention was performed at that time.Approximately 12 months after the index procedure, the patient presented with symptoms of claudication and dus imaging at this time indicated the target lesion was still 50-99% occluded.No additional intervention was performed at that time.Subsequently, the patient underwent a reintervention of the target lesion on (b)(6) 2017.The investigator assessed the occurrence of reocclusion with claudication and determined the reocclusion events were neither device or procedure related, but rather progression of the disease.The investigator also assessed the patient's symptoms of claudication are secondary to the target lesion reocclusion.The sample was discarded by the user facility and is not available for further evaluation.No adverse patient effects were reported." mfr site: mdr contact person and email address was changed from (b)(6)".Report source: phone number was changed from (b)(6)".Eval code & desc - method codes were changed from "3263, 3317" to "4115, 3331, 4110".Eval code & desc - conclusion codes were changed from "92" to "4310".Device evaluated by mfr analysis: the sample was not returned from the user facility; therefore, a device evaluation is unable to be performed.A lot history review revealed 1 additional reocclusion complaint was associated with this lot.A review of the device history record (dhr) indicates the lot was manufactured to specification.Conclusion: the actual sample was not returned for evaluation.The dhr found nothing to indicate a manufacturing related cause for this event.The investigator assessed the occurrence of reocclusion with claudication and determined the reocclusion events were neither device or procedure related, but rather progression of the disease.The investigator also assessed the patient's symptoms of claudication are secondary to the target lesion reocclusion.Based on the instructions for use (ifu), the occurrence of reocclusion and/or claudication is an inherent risk of any pta procedure, and has been reported in clinical trials of drug coated balloons.If additional information becomes known to the manufacturer, a supplemental report will be provided with all relevant information.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through a clinical registry that during the index procedure, a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter was used to treat the target lesion located in the right proximal superficial femoral artery (sfa).Approximately 1 month after the index procedure, the patient¿s right sfa vessel was reportedly 50-99% reoccluded via duplex ultrasound (dus) imaging.No reintervention was performed at that time.Approximately 12 months after the index procedure, the patient presented with symptoms of claudication and dus imaging at this time indicated the target lesion was still 50-99% occluded.No additional intervention was performed at that time.Subsequently, the patient underwent a reintervention of the target lesion on (b)(6) 2017.The investigator assessed the occurrence of reocclusion with claudication and determined the reocclusion events were neither device or procedure related, but rather progression of the disease.The investigator also assessed the patient's symptoms of claudication are secondary to the target lesion reocclusion.The sample was discarded by the user facility and is not available for further evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6890228
Report Number3006513822-2017-00179
Device Sequence Number116195
Product Code ONU
UDI-Device Identifier00801741123221
UDI-Public(01)00801741123221
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/24/2018
Device Model Number9004
Device Catalogue NumberLX3513051005F
Device Lot NumberGFAP2160
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/09/2017
04/26/2019
Initial Report FDA Received Date09/25/2017
Supplement Report FDA Received Date11/06/2017
05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight74